Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"Fed Up With Meds, Need Holiday!!!"
Jul 7, 2004

I had few options for treatment due to resistance and being a long term survivor(20yrs). In January, I started, Crixivan, Norvir, Combivir & Viread, with a 74 t-cell, 800,000 viral, after 2 weeks, t-cell 250, viral 1500. However, I experienced many side effects, some of which lasted,(with intensity), 3 mos., I continued until now. Stopping with a cd-4 of 350 and viral undetectable. My question is this; "how long of a "holiday" can I go on with counts like this, until deciding other treatment,(I think I had only one other option?),to try? I am really tired of the "adjustment" stages involved w/ treatments and the side effects!!! I am almost considering trusting this illness of 20 yrs entirely to "faith", "prayer", etc. Thank You, "Fed Up" in Rochester, N.Y.

Response from Dr. Conway

I am thinking that many of the side effects you were experiencing were due to the Crixivan/Norvir, but it could be the Combivir.

With the T cell count you had prior to treatment, chances are your count will decrease to that level in the near future, and you will have to restart treatment. As the previous treatment made your viral load undetectable, it may be that it will have the same effect if you start it again. If you can tolerate this (at least until you are undetectable again), you could consider a single drug switch from Crixivan/Norvir to Reyataz/Norvir. This may allow you to stay undetectable and reduce the side effects. These are the type of strategies we are now considering in our clinic and you may wish to discuss this with your doctor.



Previous
Untreated HIV and low cholesterol
Next
Massive weight gain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement